This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I'm a 23 year old male, About 2 months ago I came down with some flu like virus that lasted over 3 weeks and ultimately led to symptoms of anxiety and depression.. I started getting real nasty anxiety/panic attacks, and frequently cried. The symptoms kept worsening each day so I decided to go back to my doctor. After going to the doctor and displaying my emotional imbalance, he put me on Effexor XR, and upped my dosage over the past several weeks from 35mg to 75mg my current 150mg dose which ive been on for almost 2 weeks. I have my ups and downs, and they seem to follow a pattern, I usually go a week and feel pretty good, then have a week where I'm anxious almost all day and every day, hitting real hard in the morning when I first wake up. I have been having extremely vivid and 'morphing' dreams the past few nights that leave me with a very anxious and feeling of unreality when I first wake up and during my drive to work. The strange thing is that the dreams are not really nightmares (not scary), but just always take place at the same place (my Grandmas house up north in the woods, a place I frequently think of as being a place to get away for a weekend with my wife, to relax) My dreams of that place are very vivid, and exhausting, but nothing like the place in reality. I dream like there are a million things going on at one time, people everywhere trying to get my attention and acting needing my help, things are out of control, and I can't leave. These dreams are causing me much anxiety, is this a common problem??
Its common to have anxiety and panic attacks at various times of your life...but its important to understand that they mean something. Taking medicaiton will help, but its not the answer. This is a great opportunity to seek some short term, highly focused psychotherapy...where you attend to the dreams and the anxiety...the dreams express a lot of things going out of control in your mind...a hurry and a rush to get somewhere and o something...look at your ambitions, etc.
You can start that work online at the masteringstress program(link above) while you are seeking a therapist in your community.
HI, I had to respond to this because this exact thing happened to me since starting Zoloft. Try no to be too concerned and think you have some deep seated problem that needs deep therapy and resolving. I had the goofiest dreams when I started taking zoloft. This has since gone away after taking the med for 2 months. Now I dream more normally. Since you notice you didn't have these weird dreams before you took the effexor, then you can be certain it is the medicine doing it. I was so bothered by it. Waking with the feeling of unreality, and having a hard time shaking that feeling, that I considered stopping the med. But my doctor told me this dream pattern is normal, and convinced me to stay on the med since it's been so helpful for me. What I did was is I set my alarm for 15 minutes earlier, just so I could wake up gradually and lie there and straighten out my thinking before getting up for the day. You are probably having strange dreams about your grandma's house because you'd probably love to go there and visit and unwind right about now, but maybe you don't have the time to do so? Therefore, in your dreams everything seems so rushed. Everyone needing you. Give your medicine a few more weeks and everything will work out for you.
I HAVE BEEN ON EFFEXOR FOR OVER TWO YEARS, EVENTUALLY TAKING 225MG DAILY. MY DOCTOR NEVER TOLD ME THAT THERE WERE WITHDRAWL (withdrawal) SYSTOMS ASSOCIATED WITH EFFEXOR. AS I ASKED TO INCREASE THE MGS., THIS WOULD HAVE BEEN AN EXCELLANT TIME FOR MY PHYSICAN TO TELL ME ABOUT THE WITHDRAWL (withdrawal) HELL I WAS EVENTUALLY GOING TO EXPERIENCE.
I HAVE WEANED MYSELF OFF THE MED GOING FROM 150 MGS DOWN TO 50MGS DOWN TO 25MGS AND NOW NOTHING. I AM NOW EXPERIENCING THE HORRIBLE MIND ZAPS AND EVEN WORSE, HORIBBLE, HORIBBLE NIGHTMARES.
I AWAKE STILL FEELING ALL THE FRIGHTENING, VIOLENT, FRUSTRATING AND HORRIFYING FEELINGS FROM THE DREAMS. EVEN WORSE, IN THE DREAMS I SAY 'THIS HAS TO BE A DREAM' ,BUT I CANNOT NOT WAKE UP. IT TAKES AN HOUR OR SO TO "SHAKE" THESE FEELINGS ONCE I DO WAKE UP.
I DREAD GOING TO SLEEP AND STAY UP AS LATE AS POSSIBLE TO AVOID THE DREAMS. I AM TIRED FROM LITTLE SLEEP, BUT AFRAID TO SLEEP.
DOES ANYONE KNOW HOW LONG THESE WITHDRAWL (withdrawal) SYSTOMS CAN LAST? IS THERE ANY SLEEPING AIDS THAT COULD HELP? I HAVE A PRESCCRIPTION FOR SONATA, BUT THAT IS NOT HELPING.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.